Please use this identifier to cite or link to this item:
Title: A robust nonconforming H-2-element
Authors: Nilssen, Trygve K.
Tai, Xue Cheng
Winther, Ragnar
Keywords: DRNTU::Science::Mathematics::Applied mathematics::Numerical analysis
Issue Date: 2000
Source: Nilssen, T. K., Tan, X. C., & Winther R.(2000). A robust nonconforming H-2-element. Mathematics of Computation, 70(234), 489-505.
Series/Report no.: Mathematics of Computation.
Abstract: Finite element methods for some elliptic fourth order singular perturbation problems are discussed. We show that if such problems are discretized by the nonconforming Morley method, in a regime close to second order elliptic equations, then the error deteriorates. In fact, a counterexample is given to show that the Morley method diverges for the reduced second order equation. As an alternative to the Morley element we propose to use a nonconforming H-2-element which is H-1-conforming. We show that the new finite element method converges in the energy norm uniformly in the perturbation parameter.
ISSN: 0025-5718
DOI: 10.1090/S0025-5718-00-01230-8
Rights: Mathematics of Computation © copyright 2000 American Mathematical Society. The journal's website is located at
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Nilssen-Tai-Winther-RNE-00.pdfPublished version233.49 kBAdobe PDFThumbnail

Citations 50

Updated on Jan 19, 2021

Page view(s) 10

Updated on Jan 25, 2021

Download(s) 10

Updated on Jan 25, 2021

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.